# SDR IGL032006007

- Difficulty date: March 29, 2006
- Submitted: April 19, 2006
- Operation: General aviation
- Aircraft: N7035L
- Make and model: Cessna 310K
- Aircraft serial: 310K0135
- Aircraft time: 2,492 hours
- Engine: Cont IO470*
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: 084200077
- Condition: Failed
- Location: Nlg
- Component: Nose Gear, Cessna
- Stage of operation: LD
- How discovered: V
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

NOSE GEAR STRUT ASSEMBLY COLLAPSED DURING EITHER TAXI OR TAKEOFF.  WHEN GEAR WAS RETRACTED THE NOSE FENDER CAUGHT ON THE GEAR DOOR BRACKETS.  MOTOR CONTINUED UNTIL IDLER BELLCRANK BROKE.  AIRCRAFT MADE AN EMERGENCY LANDING WITH THE NOSE GEAR COLLAPSED.  PILOT REPORTED NO ABNORMAL OBSERVATIONS OF THE NOSE GEAR DURING PREFLIGHT INSPECTION.  IT IS NOT UNCOMMON FOR THE STRUT TO BLOW THE SEALS AND LOOSE ALL OF ITS FLUID AND NITROGEN DURING COLD WEATHER.  LOW UTILIZATION MIGHT HAVE BEEN A CONTRIBUTING FACTOR AS WELL.
